This isn’t particularly exciting but I’m trying to keep track of what progress (or not) I’m making as I go through this recovery time.
As you know, I’m on Lovenox because I have a blood clot in my right thigh. I inject it twice a day on the left side in the mornings and on the right side in the evening for no particular reason except they need to be spaced out. No one mentioned several things that would have been good to know. First, I needed to get a sharps container for the discarded syringes. Amazon came to the rescue yet again. Second, those injections can and often do leave hard lumps under the skin, and with all of the injections, those lumps start to run together. I have one big lump about 4 inches long and 1.5 inches wide plus a few assorted scattered other lumps. Third, because this is a blood thinner, I’m ending up with lots of purple blood bruises. Bottom line is my tummy looks like someone beat me up except it doesn’t really hurt, it just looks bad.
It’s hard to tell if the injections are doing any good. Various medical people told me that the clot would dissove in about a month, two months, three months, or up to six months. So it’s really too early to tell if anything is happening yet since it’s just been two weeks. I do think my right foot isn’t quite as puffy as it was and in the morning, it looks almost normal. The leg is still very tight and swollen and there’s lots of pitting if you press the skin with a finger. But maybe there is progress.
I finish my 30 day supply of Lovenox before my next appointment with the vein specialist, so I need to call the office to see whether they want me to refill the prescription (at $252) or take Xarelto that I already have left over from the FIRST doctor to see the DVT. I know I have to keep taking something, just not what.
I would really like this leg to be normal. Beyond the clot problem itself is the heaviness of the leg because of all the pooled blood in the calf. I first noticed the difference between right and left about 10 days after my surgery last August, and it’s never completely gone away. Walking is more complicated because the legs don’t fell the same when they move. The right one feels big and clunky, as though it’s pulling through water. I’m hoping getting the clot dissolved, whenever that happens, will make the walking feel more balanced.